Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 8, 2014, 5:40 PM CDT for Texas County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 5:40 PM CDT (22:40 UTC)
- Expired
- May 8, 2014, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS53 KSGF 082240
SVRSGF
MOC215-082330-
/O.NEW.KSGF.SV.W.0111.140508T2240Z-140508T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HOUSTON...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCYRUS AROUND 545 PM CDT.
HOUSTON AROUND 550 PM CDT.
RAYMONDVILLE AROUND 555 PM CDT.
PRESCOTT AROUND 600 PM CDT.
LICKING AROUND 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3718 9195 3724 9211 3761 9199 3761 9193
3760 9193 3760 9182 3760 9181 3760 9175
3743 9176 3742 9173
TIME...MOT...LOC 2240Z 204DEG 36KT 3726 9200
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HATCH3 follow-up statements
681
WWUS53 KSGF 082253
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT THU MAY 8 2014
MOC215-082330-
/O.CON.KSGF.SV.W.0111.000000T0000Z-140508T2330Z/
TEXAS MO-
553 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS COUNTY UNTIL 630 PM CDT...
AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RAYMONDVILLE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LICKING...PRESCOTT AND RAYMONDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3731 9184 3727 9186 3741 9205 3761 9193
3760 9193 3760 9188 3760 9175 3743 9176
3742 9173
TIME...MOT...LOC 2253Z 204DEG 36KT 3740 9193
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HATCH414
WWUS53 KSGF 082307
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT THU MAY 8 2014
MOC215-082330-
/O.CON.KSGF.SV.W.0111.000000T0000Z-140508T2330Z/
TEXAS MO-
607 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS COUNTY UNTIL 630 PM CDT...
AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LICKING...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LICKING AND RAYMONDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3731 9184 3753 9198 3761 9193 3760 9193
3760 9189 3760 9175 3743 9176 3742 9173
TIME...MOT...LOC 2307Z 205DEG 35KT 3749 9184
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HATCH646
WWUS53 KSGF 082315
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT THU MAY 8 2014
MOC215-082326-
/O.CAN.KSGF.SV.W.0111.000000T0000Z-140508T2330Z/
TEXAS MO-
615 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TEXAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS.
LAT...LON 3731 9184 3753 9198 3761 9193 3760 9193
3760 9189 3760 9175 3743 9176 3742 9173
TIME...MOT...LOC 2316Z 205DEG 35KT 3757 9179
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:12 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 8, 3:12 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT Thu May 8 2014 ...Active Weather Pattern Today into Early Next Week... .SHORT TERM...(This Evening and Tonight) Issued at 300 PM CDT THU MAY 8 2014 An upper level trough is currently pushing east into the central Plains as an associated area of surface low pressure pushes northeast across eastern Nebraska. A cold front ALSO extends south from the low and is pushing east across central Kansas and Oklahoma. Convection is ongoing across the area. This activity formed over Oklahoma overnight and continues to develop and push to the northeast. These showers and thunderstorms will continue to track northeast across the area this afternoon into the early evening hours. Deep layer shear is on the weak side across the area. Instability is starting to increase across the eastern Ozarks as more heating was able to occur in these locations before clouds were able to overspread the area. The overall severe potential is on the low side with this activity, but with slightly better instability there could be a few strong wind gusts with any bow segments that can develop this afternoon and early this evening. This activity will push east of the area by the early to mid evening hours. The clouds are clearing from west to east across eastern Kansas into central Oklahoma behind this convection. We will have to see how far east the clearing can make it this afternoon/early this evening. The clearing will likely make it over to the far western portion of the forecast area. Additional thunderstorms are expected to develop across northeastern Oklahoma into eastern Kansas along a cold front late this afternoon into this evening. This activity will then track to the northeast and may clip southeastern Kansas and far western Missouri. Deep layer wind shear will begin to increase from west to east this evening and if enough clearing occurs and enough instability can develop, hail in excess of quarters will be possible with stronger storms. These storms may congeal into a line and track east across the area. If the line does develop winds in excess of 60mph will be possible. There would also be a small risk for a brief tornado within this line generally northwest of a Columbus Kansas to Osceola Missouri Line this evening. The cold front will then slowly sag southeast towards the area late this evening into the overnight hours. Showers and thunderstorms are expected to develop and ride along the front overnight. The front will push over the far northern and western portions of the forecast area tonight. Locally heavy rainfall will occur where the training of storms can occur along the front. Due to the dry antecedent conditions the overall flood risk is low with this potential heavy rainfall. .LONG TERM...(Friday through Thursday) Issued at 300 PM CDT THU MAY 8 2014 An active weather pattern will continue Friday into early next week as the a couple storm system track through the region. Any convection that develops overnight tonight should push east of the area by Friday morning, with clearing expected behind this activity. The cold front will continue to track southeast through the area on Friday. Areas southeast of the front will become unstable. Better deep layer shear will be over the region on Friday afternoon allowing organized updrafts. Additional thunderstorms will develop along the front, and these storms will have the potential to become strong a severe. The main risk will be large hail with a few of the strongest storms capable of hail to golf balls generally along and southeast of the Interstate 44 corridor. The front will push south of the area Friday evening with dry conditions overnight Friday. The front will then lift back north across the area Saturday. Thunderstorms area expected to develop along and north of the front as it lifts through the region. A few of these storms could become strong to severe with large hail the main risk. South of the front instability will increase but there will not be much in a way of lift, and a cap will be increasing through the day as a warm air mass in the mid level spreads over the area. So, think all in all most of the activity will occur along and ahead of the front on Saturday. Another upper level system will track through the region late this weekend into early next week. Medium range models continue to differ on the track, timing, and strength of this system. The cold front will sag south then sweep through the region as the upper level trough approaches and sweeps through the region. Additional severe storm potential will be possible, but details/evolution of storms are lacking this far out in time. Northwest flow aloft pattern will setup over the region behind this system through the middle of next week behind this system. Cooler conditions will occur across the region in this northwest flow pattern. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1144 AM CDT THU MAY 8 2014 A band of convection was beginning to enter our southwestern CWA late this morning and will affect JLN at the onset of the 18z TAFS before spreading eastward to affect both SGF/BBG in a couple/few hours. Have dropped conditions into MVFR with the convection which should clear to the east within a couple/few hours of onset. Redevelopment will then be possible along cold front late this afternoon/early evening which should shift southeast with time tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, May 8, 2:54 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT THU MAY 8 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 254 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SUSTAINED SOUTHERLY WINDS AROUND 20 MPH WITH GUSTS OVER 30 MPH WILL OCCUR AT TIMES THIS AFTERNOON...PRIMARILY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST ACROSS THE AREAS GENERALLY ALONG AND EAST OF HIGHWAY 65 THIS AFTERNOON INTO EARLY THIS EVENING. THERE COULD BE A FEW LOCALLY STRONG WIND GUSTS WITHIN ANY BOW SEGMENTS THAT CAN DEVELOP IN THIS LINE...BUT OVERALL THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP ACROSS NORTHEASTERN OKLAHOMA AND EASTERN KANSAS LATER THIS AFTERNOON INTO EARLY THIS EVENING. THIS WILL TRACK TO THE NORTH EAST AND MAY CLIP LOCATIONS ALONG AND NORTHWEST OF A COLUMBUS KANSAS TO OSCEOLA MISSOURI LINE THIS EVENING. LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 50 MPH WILL BE THE MAIN RISK WITH THIS ACTIVITY. THESE STORMS MAY DEVELOP INTO A LINE AS THEY TRACK INTO THESE AREAS. IF A LINE OF STORMS MATERIALIZES...THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS OVER 60 MPH. THERE WOULD ALSO BE A LIMITED THREAT FOR A BRIEF TORNADO GENERALLY NORTH OF A COLUMBUS KANSAS TO OSCEOLA MISSOURI LINE. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THUNDERSTORMS TONIGHT. A COLD FRONT WILL THEN SHIFT SOUTHEAST INTO THE FAR NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA OVERNIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AND TRACK ALONG THE FRONT. FREQUENT LIGHTNING WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. GIVEN THE DRY CONDITIONS IN PLACE ACROSS THE REGION THE RISK FOR FLOODING IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE INTO FRIDAY AND FRIDAY EVENING AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE OUTLOOK AREA. IF ENOUGH INSTABILITY CAN DEVELOP TO THE SOUTH OF THIS FRONT... HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH SOME STORMS. THE MAIN SEVERE THREAT WOULD GENERALLY BE ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. GUSTY SOUTHERLY WINDS UP TO 30 MPH ARE EXPECTED ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI THIS WEEKEND AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. THERE IS THEN A CONDITIONAL RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND SATURDAY EVENING IF THUNDERSTORMS CAN MANAGE TO DEVELOP ALONG THAT RETREATING WARM FRONT. IF STORMS DO DEVELOP...THEY WOULD LIKELY BE SUPERCELLS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL THEN BE POSSIBLE FROM SATURDAY NIGHT INTO EARLY NEXT WEEK...HOWEVER THE THREAT FOR STRONG TO SEVERE STORMS REMAINS HIGHLY UNCERTAIN AT THIS TIME. IT DOES APPEAR THAT THE THREAT FOR THUNDERSTORMS WILL FINALLY END SOMETIME LATER MONDAY OR MONDAY NIGHT AS A COLD FRONT SWEEPS ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS ACROSS EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 8, 2:38 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG 4 E WHEATON 36.77N 93.98W
05/08/2014 BARRY MO COUNTY OFFICIAL
ROOF BLOWN OFF A TRAILER WITH TREES DOWN.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:18 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| May 8, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 38 min |
| May 8, 5:10 PM CDT | Tornado Warning | SGF | Douglas, Webster, Wright | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.